Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 202, NWS Nashville, TN

July 6, 2004Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 6, 2004, 3:16 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2004, 3:16 PM CDT (20:16 UTC)
Expired
Jul 6, 2004, 3:45 PM CDT
In force
29 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Montgomery County, TN, Stewart County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 1:50 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1048 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 062016
SVRBNA
TNC125-161-062045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT TUE JUL 6 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN TENNESSEE
  STEWART COUNTY IN TENNESSEE

* UNTIL 345 PM CDT

* AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR DOVER...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLARKSVILLE BY 345 PM CDT

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS, AND AVOID USING
ELECTRICAL APPLIANCES OR TELEPHONES UNLESS IT IS AN EMERGENCY.

LAT...LON 3651 8793 3634 8786 3646 8733 3669 8743
$$
ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:20 PM CDT, 19 hours 56 minutes earlier.

Area forecast discussion, Jul 5, 7:20 PM CDT, 19 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
720 PM CDT MON JUL 5 2004

.DISCUSSION...
HAVE UPDATED ZONE PACKAGE TO REMOVE POPS. ALSO MASSAGED SKY
CONDITIONS AND WINDS TO BETTER FIT CURRENT TRENDS.

MODELS STILL ADVERTISING A COOL FRONT WED NIGHT WITH REDUCED POPS POSSIBLY
FOR THU-SAT AS DRIER AIR MOVES INTO THE AREA...BUT AS WE HAVE SEEN
IN THE PAST 2 DAYS...MSCS TEND TO LIKE TO RUN DOWN THE BACK SIDE OF
THE UPPER TROUGH...SO THIS MAY BE A MIRAGE.
&&

.BNA WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Jul 6, 5:30 AM CDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE JUL 6 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-071030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT TUE JUL 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MOVING THROUGH
MIDDLE TENNESSEE LATE THIS AFTERNOON AND EARLY EVENING.  THESE
STORMS MAY PRODUCE DAMAGING WINDS AND ISOLATED AREAS OF FLASH
FLOODING.

DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF SCATTERED THUNDERSTORM WEDNESDAY AND THURSDAY
THEN AGAIN SATURDAY THROUGH MONDAY.  HOWEVER...THE PROBABILITY OF
WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NECESSARY LATE THIS AFTERNOON.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 3:43 PM CDTSevere Thunderstorm WarningOHXMontgomery32 min
Jul 6, 3:49 PM CDTSevere Thunderstorm WarningOHXWayne71 min
Jul 6, 3:54 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys36 min
Jul 6, 4:06 PM CDTSevere Thunderstorm WarningOHXRobertson69 min
Jul 6, 4:14 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon16 min
Jul 6, 4:51 PM CDTSevere Thunderstorm WarningOHXMarshall24 min
Jul 6, 4:52 PM CDTSevere Thunderstorm WarningOHXHickman38 min
Jul 6, 5:06 PM CDTSevere Thunderstorm WarningOHXSmith, Trousdale39 min
Jul 6, 5:12 PM CDTSevere Thunderstorm WarningOHXRutherford63 min
Jul 6, 5:15 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon30 min
Jul 6, 5:27 PM CDTSevere Thunderstorm WarningOHXWarren48 min
Jul 6, 5:32 PM CDTSevere Thunderstorm WarningOHXLawrence28 min
Jul 6, 5:32 PM CDTSevere Thunderstorm WarningOHXCannon58 min
Jul 6, 5:34 PM CDTSevere Thunderstorm WarningOHXGiles56 min
Jul 6, 5:44 PM CDTSevere Thunderstorm WarningOHXVan Buren46 min
Jul 6, 5:47 PM CDTSevere Thunderstorm WarningOHXCoffee43 min
Jul 6, 5:55 PM CDTSevere Thunderstorm WarningOHXDeKalb35 min
Jul 6, 6:05 PM CDTSevere Thunderstorm WarningOHXPickett30 min
Jul 6, 6:22 PM CDTSevere Thunderstorm WarningOHXWhite53 min
Jul 6, 6:26 PM CDTSevere Thunderstorm WarningOHXPutnam34 min
Jul 6, 6:31 PM CDTSevere Thunderstorm WarningOHXPickett29 min
Jul 6, 6:44 PM CDTSevere Thunderstorm WarningOHXFentress46 min
Jul 6, 6:45 PM CDTSevere Thunderstorm WarningOHXVan Buren45 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.